What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 8, 9:01 AM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 8, 9:01 AM EST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1001 AM EDT Sat Jun 8 2024
.SYNOPSIS...
An upper low moving overhead will bring chances of showers and
few thunderstorms today, especially during the afternoon hours.
Somewhat unsettled weather remains possible into midweek as
upper level lows remain persistent over the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM Update...No big adjustments to the going forecast for this
afternoon as upper level low pressure and attendant -20C H5
temps move overhead. This will aid in the gradual development of
convective showers with isold thunder. Otherwise, gusty westerly
winds of 20 to 25 mph are likely, especially across southern NH.
Previously...
Update...
Have expanded the coverage for fog across the region. Patchy
dense fog will continue over southern sections of Maine.
Otherwise, only minor edits to the near term portion of the
forecast. Have issued an SPS for the slow travel this morning.
Prev Disc...
Persistent showers and thunderstorms training over portions of
Franklin County and perhaps into northernmost Oxford County has
prompted a Flood Advisory for the region for the overnight
hours. Radar estimates were in the 2-3 inch range over a small
portion of the region northwest of Weld and Roxbury.
A large scale upper level trough will remain over the region
today. A slightly drier westerly flow will allow for more
sunshine today than yesterday. However, this daytime warming
will allow for diurnally driven scattered showers today,
especially this afternoon. Models suggest a few thunderstorms as
well this afternoon, primarily over northern areas.
The westerly flow will allow for temperatures to be mild in
southern areas including the coast. Afternoon high will reach
the 70s with the exception of the mountains and the Midcoast
region of Maine which will be limited to the 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
A couple showers may linger tonight, however a brief period of
ridging aloft may limit any precipitation. Overnight lows will
drop into the 50s in all areas with chilly readings in the
northern mountains.
Yet another trough will cross the region on Sunday. This will
lead to another increased chance for showers especially over the
northern mountains. After instability will occur once again
therefore a thunderstorm or two cannot be ruled out. It will be
slightly cooler with high temperatures mainly in the 60s to
lower 70s. Warmest temperatures will be over southernmost New
Hampshire.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Previously...
The overall pattern across the northeast in the extended will
continue to consist of moist cyclonic flow due to upper level
low pressure lingering across the northeast US and southeast
Canada. This will lead to unsettled weather at times. But at
this time it does not look like there will be any washouts, just
mainly chancy to low likely PoPs for showers and thunderstorms,
peaking in the afternoons with diurnal heating. This will be
mainly true Sunday through Monday before a period of ridging
possibly moves in. Highest PoPs each day are in the mountains,
with lesser PoPs in southern NH where it could be dry most of
the time. Midweek looks drier but there will still be the threat
for diurnal showers.
Temperatures each day will be in the 70s for most folks, with
60s in the mountains.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Short Term...IFR conditions will gradually improve today to VFR
as a drier westerly flow enters the region. There will be
scattered showers however and possibly a thunderstorm mainly
across the north today and Sunday. This will lead to brief
periods of IFR conditions.
Long Term...Local IFR to MVFR conditions possible Sunday morning
at coastal terminals. Otherwise, local MVFR conditions in
showers and isolated thunderstorms Sunday afternoon and again
Monday afternoon. Some nighttime fog possible, especially where
it rained the previous daytime.
&&
.MARINE...
Short Term...Conditions hazardous to small craft are not
expected through Sunday. Some dense fog is likely again
this morning, mainly off the Midcoast. Seas will be 3-4ft with
some breezy westerly wind gusts approaching 20 kts today.
Long Term...Conditions hazardous to small craft are not
expected through Tuesday. However, there could be areas of low
visibilities in fog.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
Hazardous weather outlook, Jun 8, 5:16 AM EST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
616 AM EDT Sat Jun 8 2024
MEZ019>022-024>028-091030-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
616 AM EDT Sat Jun 8 2024
This Hazardous Weather Outlook is for Maine, south central Maine
and southwest Maine.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ007>009-012>014-018-023-033-NHZ001>015-091030-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-Coastal York-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
616 AM EDT Sat Jun 8 2024
This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-170-172-174-091030-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm-
Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm-
Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm-
616 AM EDT Sat Jun 8 2024
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 8, 10:30 AM EST, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1130 AM EDT Sat Jun 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Rain 5 SSE Dallas 44.94N 70.52W
06/08/2024 M2.11 Inch Franklin ME Mesonet
24 hour total. Mesonet station GW4190
RANGELEY.
&&
JCSpecial weather statement, Jun 8, 12:33 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Gray ME
133 PM EDT Sat Jun 8 2024
MEZ014-020>022-026>028-081815-
Androscoggin ME-Interior Waldo ME-Southern Somerset ME-Kennebec ME-
Coastal Waldo ME-Lincoln ME-Knox ME-
133 PM EDT Sat Jun 8 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KENNEBEC...NORTHWESTERN
KNOX...WALDO AND NORTH CENTRAL LINCOLN COUNTIES THROUGH 215 PM EDT...
At 132 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Pittsfield to near China
to Winthrop. Movement was east at 20 mph.
HAZARD...Wind gusts up to 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Augusta, Belfast, Gardiner, Thorndike, Pittsfield, Searsport, China,
Clinton, Farmingdale, Manchester, Hallowell, Liberty, Winterport,
Palermo, Winthrop, Unity, Knox, Benton, Chelsea, and Jefferson.
This includes Interstate 95 between mile markers 102 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4440 6912 4413 6960 4430 7009 4446 6966
4479 6935 4478 6928 4472 6926 4473 6920
4464 6918 4470 6885 4468 6881
TIME...MOT...LOC 1732Z 274DEG 19KT 4473 6933 4446 6959 4429 6996
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 8, 12:36 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Gray ME
136 PM EDT Sat Jun 8 2024
MEZ020-021-025-081815-
Androscoggin ME-Kennebec ME-Sagadahoc ME-
136 PM EDT Sat Jun 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ANDROSCOGGIN COUNTY
THROUGH 215 PM EDT...
At 136 PM EDT, Doppler radar was tracking a strong thunderstorm over
Auburn, moving east at 20 mph.
HAZARD...Wind gusts up to 35 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lewiston, Auburn, Litchfield, Lisbon, Greene, Wales, Sabattus, Minot,
and Poland.
This includes Interstate 95 between mile markers 77 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4405 7032 4416 7032 4418 6999 4403 7003
TIME...MOT...LOC 1736Z 271DEG 17KT 4410 7027
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 8, 12:44 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Gray ME
144 PM EDT Sat Jun 8 2024
MEZ019-024-081815-
Central Interior Cumberland ME-Coastal Cumberland ME-
144 PM EDT Sat Jun 8 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CUMBERLAND COUNTY
THROUGH 215 PM EDT...
At 144 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cumberland, or 8 miles north of Portland, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Portland, Westbrook, Cumberland, Falmouth, Freeport, Gray, Yarmouth,
Chebeague Island, North Yarmouth, Pownal, and Windham.
This includes the following highways...
Interstate 295 between mile markers 10 and 24.
Interstate 95 between mile markers 52 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4372 7036 4385 7037 4391 7008 4372 7008
TIME...MOT...LOC 1744Z 266DEG 13KT 4380 7026
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 8, 12:59 PM EST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
159 PM EDT Sat Jun 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Hail 1 ESE Lewiston 44.09N 70.19W
06/08/2024 M0.70 Inch Androscoggin ME Trained Spotter
&&
JCSpecial weather statement, Jun 8, 1:09 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Gray ME
209 PM EDT Sat Jun 8 2024
MEZ020>022-025>028-081845-
Androscoggin ME-Interior Waldo ME-Kennebec ME-Coastal Waldo ME-
Lincoln ME-Knox ME-Sagadahoc ME-
209 PM EDT Sat Jun 8 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN KENNEBEC...KNOX...
SOUTHERN WALDO...LINCOLN AND NORTHERN SAGADAHOC COUNTIES THROUGH 245
PM EDT...
At 209 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Belfast to near Liberty to
near Gardiner. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Augusta, Rockland, Belfast, Gardiner, Camden, Damariscotta,
Lincolnville, Searsport, Wiscasset, Litchfield, Farmingdale, Bristol,
Liberty, Bremen, Warren, Thomaston, Stockton Springs, Islesboro,
Rockport, and Woolwich.
This includes the following highways...
Interstate 295 between mile markers 37 and 51.
Interstate 95 between mile markers 91 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4445 6878 4445 6880 4443 6880 4441 6884
4436 6881 4435 6882 4433 6882 4420 6889
4420 6888 4414 6897 4395 6964 4403 7002
4419 7000 4435 6942 4459 6908 4450 6878
TIME...MOT...LOC 1809Z 303DEG 17KT 4451 6909 4432 6936 4419 6984
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MLE